Alert archive / Virginia / Flash Flood Warnings in 2024
Flash Flood Warning 34, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Aug 8, 2024, 2:36 PM EDT for 6 counties in Virginia. It was in force for 12 hr. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2024, 2:36 PM EDT (18:36 UTC)
- Expired
- Aug 9, 2024, 2:13 AM EDT
- In force
- 12 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Amherst County, VA, Appomattox County, VA, Bedford County, VA, Buckingham County, VA, Campbell County, VA, City of Lynchburg, VA
The radar
The Roanoke radar (KFCX), 111 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 5:09 PM EDT | FLASH FLOOD | Concord, VA | Archer Creek overflowed its banks and flooded Route 460. |
| Aug 8, 5:42 PM EDT | FLASH FLOOD | Bocock, VA | Little Opossum Creek overflowed its banks and flooded Route 501. |
| Aug 8, 6:26 PM EDT | FLASH FLOOD | 2 Wsw Evergreen, VA | Big Cub Creek overflowed its banks and flooded Willow Oak Road. |
| Aug 8, 6:26 PM EDT | FLASH FLOOD | 4 Nne Spring Mills, VA | The 2100 block of Double Bridges Road was closed due to flooding. |
| Aug 8, 7:06 PM EDT | FLASH FLOOD | 2 Ene Madison Heights, VA | Water overflowed and closed the road near the intersection of Wright Shop Road and Riverview Road. |
| Aug 8, 9:02 PM EDT | FLASH FLOOD | 2 Nnw Rustburg, VA | Tussocky Creek overflowed its banks and flooded Suburban Road close to the intersection with Route 501. |
| Aug 8, 9:32 PM EDT | FLASH FLOOD | Rustburg, VA | Water is flowing over Kelly Road and nearby baseball fields next to Route 501. |
| Aug 8, 10:00 PM EDT | FLASH FLOOD | 1 Ese Hixburg, VA | Road is closed due to flooding from Vaughans Creek. Rod is closed between Appomattox/Prince Edward County line to Swan Road. |
| Aug 8, 10:15 PM EDT | FLASH FLOOD | 1 S Bocock, VA | Opossum Creek has overflowed and water levels are now over top of the bridge on Lone Jack Road. |
| Aug 8, 10:30 PM EDT | FLASH FLOOD | 3 S Bocock, VA | Sunnymeade Road is closed due to flooding from Route 670E to Old Rustburg Road. |
| Aug 8, 10:43 PM EDT | FLASH FLOOD | 3 Ese Gladys, VA | Suck Creek flowing across Mollies Creek Road. Road is completely blocked. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this flash flood warning; the first came 153 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.6 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -252 J/kg
- Mixed-layer LCL
- 661 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
145
WGUS51 KRNK 081836
FFWRNK
VAC009-011-019-029-031-680-090230-
/O.NEW.KRNK.FF.W.0034.240808T1836Z-240809T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Blacksburg VA
236 PM EDT Thu Aug 8 2024
The National Weather Service in Blacksburg has issued a
* Flash Flood Warning for...
Amherst County in central Virginia...
Appomattox County in central Virginia...
Buckingham County in central Virginia...
Campbell County in central Virginia...
The City of Lynchburg in central Virginia...
Bedford County in south central Virginia...
* Until 1030 PM EDT Thursday.
* At 236 PM EDT, Doppler radar indicated heavy rain from Tropical
Storm Debby across the warned area. Between 0.5 and 1.5 inches of
rain have fallen. The expected rainfall rate is 1 to 2 inches in
an hour. Additional rainfall amounts of 2.5 to 4.5 inches are
possible in the warned area. Flash flooding is expected to begin
shortly.
HAZARD...Life threatening flash flooding. Heavy rain producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets, and underpasses.
* Some locations that will experience flash flooding include...
Lynchburg... Buckingham...
Bedford... Altavista...
Amherst... Appomattox...
Brookneal...
This includes the following locations...
Liberty University, The National D-Day Memorial, and Lynchburg
Airport.
This includes the following streams and drainages...
Allens Creek, Appomattox River, Back Creek, Alabama Creek, Bear
Branch, Bear Garden Creek, Bear Creek, and Abbott Branch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Rainfall of more than five inches in similar storms has been
associated with an increased risk of landslides and rockslides. If
you live on a mountainside or in a cove at the base of a mountain,
especially near a stream, be ready to leave in advance of the storm
or as quickly as possible should rising water, moving earth, or
rocks threaten. Consider postponing travel along mountain roads
during periods of heavy rainfall.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports
and pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3701 7948 3722 7985 3740 7981 3748 7968
3745 7958 3781 7923 3778 7908 3754 7884
3763 7882 3780 7849 3769 7824 3734 7846
3740 7859 3725 7868 3721 7882 3702 7890
3706 7919 3713 7925 3706 7949
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
PW3 follow-up statements
266
WGUS51 KRNK 090207
FFWRNK
VAC009-011-019-029-031-680-090430-
/O.EXT.KRNK.FF.W.0034.000000T0000Z-240809T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Blacksburg VA
1007 PM EDT Thu Aug 8 2024
The National Weather Service in Blacksburg has extended the
* Flash Flood Warning for...
Amherst County in central Virginia...
Appomattox County in central Virginia...
Buckingham County in central Virginia...
Campbell County in central Virginia...
The City of Lynchburg in central Virginia...
Bedford County in south central Virginia...
* Until 1230 AM EDT.
* At 1007 PM EDT, Doppler radar indicated bands of heavy rain over
the warned area. Between 2 and 4 inches of rain have fallen this
evening. Additional rainfall amounts up to 1.5 inches are possible
in the warned area. Flash flooding is already occurring, with
reports of roads that are flooded and impassible.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Lynchburg... Buckingham...
Bedford... Altavista...
Amherst... Appomattox...
Brookneal...
This includes the following locations...
Liberty University, The National D-Day Memorial and Lynchburg
Airport.
This includes the following streams and drainages...
Bear Garden Creek, Allens Creek, Bear Creek, Appomattox River,
Abbott Branch, Alabama Creek, Bear Branch and Back Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports
and pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3701 7948 3722 7985 3740 7981 3748 7968
3745 7958 3781 7923 3778 7908 3754 7884
3763 7882 3780 7849 3769 7824 3734 7846
3740 7859 3725 7868 3721 7882 3702 7890
3706 7919 3713 7925 3706 7949
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1 INCH IN 1 HOUR
$$
16056
WGUS51 KRNK 090412
FFWRNK
VAC009-011-019-029-031-680-090630-
/O.EXT.KRNK.FF.W.0034.000000T0000Z-240809T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Blacksburg VA
1212 AM EDT Fri Aug 9 2024
The National Weather Service in Blacksburg has extended the
* Flash Flood Warning for...
Amherst County in central Virginia...
Appomattox County in central Virginia...
Buckingham County in central Virginia...
Campbell County in central Virginia...
The City of Lynchburg in central Virginia...
Bedford County in south central Virginia...
* Until 230 AM EDT.
* At 1212 AM EDT, Doppler radar and automated rain gauges indicated
heavy rain falling across the warned area. Between 2 and 6 inches
of rain have fallen since Thursday afternoon. The expected
rainfall rate is 0.5 to 3 inches in 1 hour. Flash flooding is
imminent or already occurring.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Lynchburg... Buckingham...
Bedford... Altavista...
Amherst... Appomattox...
Brookneal...
This includes the following locations...
Liberty University, The National D-Day Memorial and Lynchburg
Airport.
This includes the following streams and drainages...
Alabama Creek, Bear Creek, Back Creek, Bear Garden Creek, Allens
Creek, Abbott Branch, Bear Branch and Appomattox River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports
and pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3701 7948 3722 7985 3740 7981 3748 7968
3745 7958 3781 7923 3778 7908 3754 7884
3763 7882 3780 7849 3769 7824 3734 7846
3740 7859 3725 7868 3721 7882 3702 7890
3706 7919 3713 7925 3706 7949
FLASH FLOOD...RADAR AND GAUGE INDICATED
EXPECTED RAINFALL RATE...0.5-3 INCHES IN 1 HOUR
$$
WP002
WGUS71 KRNK 090613
FFSRNK
Flash Flood Statement
National Weather Service Blacksburg VA
213 AM EDT Fri Aug 9 2024
VAC009-011-019-029-031-680-090623-
/O.CAN.KRNK.FF.W.0034.000000T0000Z-240809T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Amherst VA-Appomattox VA-Bedford VA-Buckingham VA-Campbell VA-
City of Lynchburg VA-
213 AM EDT Fri Aug 9 2024
...FLASH FLOOD WARNING FOR AMHERST, APPOMATTOX, BUCKINGHAM, CAMPBELL
AND BEDFORD COUNTIES AND THE CITY OF LYNCHBURG HAS BEEN REPLACED
WITH A FLOOD WARNING...
&&
LAT...LON 3701 7948 3722 7985 3740 7981 3748 7968
3745 7958 3781 7923 3778 7908 3754 7884
3763 7882 3780 7849 3769 7824 3734 7846
3740 7859 3725 7868 3721 7882 3702 7890
3706 7919 3713 7925 3706 7949
$$
WPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 1:59 PM EDT, 37 minutes earlier.
Area forecast discussion, Aug 8, 1:59 PM EDT, 37 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
159 PM EDT Thu Aug 8 2024
.SYNOPSIS...
Moderate to heavy rainfall from current Tropical Storm Debby will
increase in coverage over the area Thursday into Friday, and will
increase the risk of flooding, especially along and east of the Blue
Ridge. Debby pushes to the northeast by Friday night, cooler
and drier air arrives by Saturday, and will bring more tranquil
weather for the start of the week.
&&
.NEAR TERM /THROUGH FRIDAY/...
As of 1145 AM EDT Thursday...
Key Messages:
- High Risk of flooding today and tonight. Heavy rainfall
will likely result in considerable to catastrophic flash
flooding.
-Rotating storms could produce tornadoes across the Virginia
and North Carolina Piedmont.
At 11AM TS Debby was 80 miles southeast of Charlotte North
Carolina. Northwest edge of rainfall shield extended from
Amherst, VA to Boone, NC. The TS is moving slowly leading to
prolonged 1-2inch/hour rainfall amounts for the next 3 to 12
hours as the TS moves north.
Will be increasing wind gusts in the forecast based on current
observations across southern Virginia and Northern North
Carolina. However, the TS will gradually weaken, so the wind
threat will be mainly today and will diminish tonight. Due to
the combination of wind and saturated ground there have been
numerous trees reported down and the numbers of power outages
is increasing. A majority of these reports have been south of
Route 460.
No changes to temperatures at this time
Previous Discussion:
As of 300 AM EDT...
Tropical Storm Debby is currently located along on the South
Carolina coast, recently making landfall. Rain continues to develop
and increase in coverage and intensity across the Carolinas this
morning. Strong easterly flow ahead of Debby has resulted in areas
of upslope rain along and east of the Blue Ridge. These will
continue through the morning and increase in coverage as 850mb
moisture transport continues to strengthen. Main swath of rain
directly associated with Debby is beginning to push into Southside
Virginia and north central North Carolina. This will continue
through the morning and reach the 81 corridor by noon.
The threat for very efficient rainfall rates continues to increase
across our area. Fueled by high Precipitable Water and terrain
enhancement, high rainfall rates will likely result in flash
flooding over the Blue Ridge, Foothills, and Piedmont areas of
Virginia and North Carolina. Some convectively enhanced bands will
also occur across central Virginia, leading to the increased threat
of flash flooding. The aforementioned areas are where the confidence
of the heaviest rainfall remains. Heaviest rain timing appears to be
from 2pm this afternoon through 2am Friday.
The threat for very efficient rainfall rates continues to increase
across our area. Fueled by high Precipitable Water and terrain
enhancement, high rainfall rates will likely result in flash
flooding over the Blue Ridge, Foothills, and Piedmont areas of
Virginia and North Carolina. Some convectively enhanced bands will
also occur across central Virginia, leading to the increased threat
of flash flooding. The aforementioned areas are where the confidence
of the heaviest rainfall remains. Heaviest rain timing appears to be
from 2pm this afternoon through 2am Friday.
Secondary concern is the threat for rotating storms this afternoon
and tonight. Low pressure center will track somewhere along the 81
corridor through Virginia and the area of concern for tornadoes will
be in Central Virginia, particularly along and east of US29. Modeled
0-3km helicity values nearing 300 m2/s2 coinciding with CAPE nearing
1000 J/kg should support convective rainbands with embedded
supercells capable of producing tornadoes. To support this, several
radar confirmed tornadoes have already occurred this morning
across eastern North Carolina.
Be weather aware over the next 24 to 36 hours as conditions could
rapidly deteriorate. Have a way to receive warnings if a flash flood
warning or tornado warning is issued.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 300 AM EDT Thursday...
Key Messages:
1. Lingering light showers possible through Friday night.
2. Mostly dry weather expected for the remainder of the weekend.
The remnants of what is currently Tropical Storm Debby will be into
the upper Mid Atlantic and New England by Friday night, as the
system gets lifted northward by an upper trough. Some lingering
showers in the area are possible overnight and into early Saturday
morning, as a surface front pushes into the region from the west.
Behind the front and tropical system, a cooler and drier airmass
will build into the area, and high pressure will become situated
overhead through Sunday. For the remainder of the weekend, weather
will be much drier, and only very limited chances of precipitation,
mainly in NC and southward, as the front stalls across the
southeastern states.
Temperatures will be cooler, near to a couple degrees below seasonal
normals, in the mid to upper 70s in the west, and mid 80s in the
east. Plentiful sunshine and lower dewpoints are expected through
Sunday.
&&
.LONG TERM /MONDAY THROUGH WEDNESDAY/...
As of 300 AM EDT Thursday...
Key Messages:
1. Quieter weather pattern for beginning of the week, with limited
precipitation probabilities.
2. Temperatures near normal through the period.
A much quieter weather pattern is expected for the beginning of the
work week, with surface high pressure settled over the Ohio Valley
and Mid Atlantic region, keeping precipitation chances limited. Some
isolated to scattered showers and thunderstorms are possible
Tuesday afternoon, mainly along and south of the VA/NC border, as a
front drifts northward into the Carolinas, but probabilities are low
at this time.
Temperatures will be near normal through the period, in mostly the
70s west of the Blue Ridge, and low to mid 80s east.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
As of 140 PM EDT Thursday...
Widespread IFR to MVFR ceilings across southern Virginia and
northern North Carolina with TS Debby. The TS is moving north
slowly so no changes to ceilings are expected through 00Z/8PM.
Visibility will be mainly VFR but the heavier rain will result
in MVFR ceilings. Winds will be gusting 25 to 40kts.
The center of Debby will track close to KROA and KLYH. By 12Z
Debby is expected to be far enough north to shift the winds to
the northwest. The rain will gradually move north out of the
local area between 06Z/2am and 12Z/8AM.
Winds will be lighter on Friday. Expecting IFR to LIFR ceilings
to be slow to lift Friday morning.
Average confidence on visibility and wind.
Below average confidence on ceiling.
AVIATION OUTLOOK...
Remnants of Debby continue moving N through the region through
Friday. Improving flight categories expected as Debby moves
away from the region Friday night.
High pressure moves into the region this weekend and VFR is
expected outside of areas of morning fog through early next
week.
&&
.HYDROLOGY...
As of 315 AM EDT Thursday...
A rare High Risk for excessive rainfall has been issued for a
large portion on the area extending from the Blue Ridge of
Virginia and east into the Virginia and North Carolina Piedmont.
The last issued high risk for our area occurred in May of 2020
where significant flooding occurred with that event.
Expecting heavy rainfall to increase across the area today from
east to west as Debby continues to push inland across the
Carolinas, and then eventually north along the Blue Ridge
tonight. Very high ambient moisture associated with the tropical
remnants will allow very high efficient rainfall rates. Overall
much of the area remains in a drought, so should be able to
handle lower rainfall rates to an extent. However, the concern
is with convectively enhanced rainfall bands training
repeatedly across the mountains and Piedmont, coupled with PWAT
values exceeding 2.25 inches. This will produce large amounts of
rain within a short period of time, thus resulting in the high
risk of excessive rainfall.
Main stem river flooding is also expected in the Dan and
Roanoke River basins. Areawide 4 to 8 inches is expected and
likely to see several locations along the Roanoke and lower Dan
to go into flood stage by Friday.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flood Watch until 8 PM EDT this evening for VAZ010>020-022>024-
032>035-043>047-058-059.
NC...Flood Watch until 8 PM EDT this evening for NCZ001>006-018>020.
WV...Flood Watch until 8 PM EDT this evening for WVZ042>044-507-508.
&&
SYNOPSIS...AS
NEAR TERM...AMS
SHORT TERM...AS
LONG TERM...AS
AVIATION...AMS/BMG
HYDROLOGY...BMGHazardous weather outlook, Aug 8, 4:02 AM EDT, 10 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 402 AM EDT Thu Aug 8 2024 VAZ007-009-090815- Tazewell-Smyth- 402 AM EDT Thu Aug 8 2024 This Hazardous Weather Outlook is for southwest Virginia. .DAY ONE...Today and tonight. There is a Slight Risk for excessive rainfall today and tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ001-002-018-019-VAZ010>020-022>024-WVZ042>044-507-508-090815- Ashe-Alleghany NC-Watauga-Wilkes-Bland-Giles-Wythe-Pulaski- Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke- Botetourt-Rockbridge-Mercer-Summers-Monroe-Eastern Greenbrier- Western Greenbrier- 402 AM EDT Thu Aug 8 2024 ...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for northwest North Carolina, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ003-004-020-VAZ032-033-043-090815- Surry-Stokes-Yadkin-Patrick-Franklin-Henry- 402 AM EDT Thu Aug 8 2024 ...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ005-006-VAZ044-058-090815- Rockingham-Caswell-Pittsylvania-Halifax- 402 AM EDT Thu Aug 8 2024 ...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for north central North Carolina and south central Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. VAZ034-035-045>047-059-090815- Bedford-Amherst-Campbell-Appomattox-Buckingham-Charlotte- 402 AM EDT Thu Aug 8 2024 ...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for central Virginia and south central Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Local storm report, Aug 8, 1:56 PM EDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
156 PM EDT Thu Aug 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM Non-Tstm Wnd Dmg 4 NNW Burch 36.34N 80.79W
08/08/2024 Surry NC 911 Call Center
The Surry County 911 Center reported that a
tree was down in the 400 block of Bessies
Chapel Road in Elkin.
&&
RABLocal storm report, Aug 8, 2:02 PM EDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
202 PM EDT Thu Aug 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM Non-Tstm Wnd Dmg 2 WSW Mountain Valley 36.77N 79.74W
08/08/2024 Henry VA 911 Call Center
The Henry County 911 Center reported that a
tree was down at the intersection of North
Fork Road and Sours Mill Road in
Martinsville.
&&
RABLocal storm report, Aug 8, 2:06 PM EDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
206 PM EDT Thu Aug 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM Non-Tstm Wnd Dmg 2 NW Pilot Mountain 36.41N 80.50W
08/08/2024 Surry NC 911 Call Center
The Surry County 911 Center reported that a
tree was down at the Dollar General Store in
the 3300 block of Cook School Road.
&&
RABLocal storm report, Aug 8, 2:26 PM EDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
226 PM EDT Thu Aug 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM Rain 1 N Ellisboro 36.35N 79.98W
08/08/2024 M1.74 Inch Rockingham NC Mesonet
1.74 inch rainfall between 8am and 2 pm,
2.90 inch total since midnight.
&&
16Local storm report, Aug 8, 2:28 PM EDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
228 PM EDT Thu Aug 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM Non-Tstm Wnd Dmg Pilot Mountain 36.39N 80.47W
08/08/2024 Surry NC 911 Call Center
The Surry County 911 Center reported that a
tree was down in the 200 block of Friends
Street in the Pilolt Mountain area.
&&
RABLocal storm report, Aug 8, 2:33 PM EDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
233 PM EDT Thu Aug 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 PM Non-Tstm Wnd Dmg 1 ENE Villa Heights 36.70N 79.88W
08/08/2024 City of MartinsvillVA 911 Call Center
The Henry County 911 Center reported that a
tree was down in the 600 block of Quincy
Street in Martinsville.
&&
RABThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 1:38 PM EDT | Flash Flood Warning | RNK | Charlotte, Halifax | 8 hr |
| Aug 8, 2:12 PM EDT | Flash Flood Warning | RNK | Franklin, Henry, Patrick, Pittsylvania, City of Danville, City of Martinsville | 8 hr |
| Aug 8, 2:48 PM EDT | Special Weather Statement | RNK | Henry | 27 min |
| Aug 8, 4:30 PM EDT | Special Weather Statement | RNK | City of Roanoke | 15 min |
| Aug 8, 4:31 PM EDT | Special Weather Statement | RNK | City of Roanoke | 14 min |
| Aug 8, 5:07 PM EDT | Special Weather Statement | RNK | Giles | 23 min |
| Aug 8, 5:32 PM EDT | Flash Flood Warning | RNK | Roanoke, City of Roanoke, City of Salem | 6 hr |
| Aug 8, 6:46 PM EDT | Special Weather Statement | RNK | City of Danville | 14 min |
| Aug 8, 7:41 PM EDT | Flash Flood Warning | RNK | Floyd, Montgomery | 4 hr |
Nearby
Flash Flood Warnings in Virginia, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.